MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE PRE-CURVED 4 BRANCH PLEXUS

VASCUTEK LTD GELWEAVE; GELWEAVE PRE-CURVED 4 BRANCH PLEXUS
Model Number UNKNOWN
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Seroma (2069)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024 , the surgery was successfully completed with vascular graft replacement (gelweave 4 branch graft).The patient was then discharged.On (b)(6) 2024, the patient underwent thoracotomy for suspected cardiac tamponade.Oozing of something similar to blood or seroma was observed around the gelweave valsalva graft.Hemostatic surgery was performed.Operation type: bentall, tar (understood to be total arterial revascularization) and cabg (understood to be coronary artery bypass graft) blood loss: unknown possibly device failure/ pre-existing condition/ procedure related patient outcome: the patient's condition was not serious.The patient has recovered.
 
Additional Manufacturer Narrative
Clinical code (e) 2069 - seroma: oozing of something similar to blood or seroma was observed around the gelweave valsalva graft.Impact code (f) 4625 - additional surgery: hemostatic surgery was performed.Medical device problem code (a) 1250 - fluid leak: blood loss by oozing around graft.Component code (g) 4755 - part/component/sub-assembly term not applicable: device has no distinct components.Type of investigation (b) 4110 - trend analysis: a 5 year review of similar complaints (medical event > seroma) gave an occurrence rate of (b)(4) (complaints vs sales).No trend requiring action was identified in this similar event review.4111 - communication/interviews: additional information was requested on 19 jul 2024.Further information has been received on 02 aug 2024.The patient was confirmed to have asthma and pneumonia, the graft was undamaged, forceps were used, and the graft had no twists or kinks.There was no evidence of infection.3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4117 - device not accessible for testing: the device remains implanted.Investigation findings (c) 3233 - results pending completion of investigation: investigation conclusions (d) 11 - conclusion not yet available:.
 
Additional Manufacturer Narrative
Clinical code (e).2069 - seroma: oozing of something similar to blood or seroma was observed around the gelweave valsalva graft.Impact code (f).4625 - additional surgery: hemostatic surgery was performed.Medical device problem code (a).1250 - fluid leak: blood loss by oozing around graft.Component code (g).4755 - part/component/sub-assembly term not applicable: device has no distinct components.Type of investigation (b).4110 - trend analysis: a 5 year review of similar complaints (medical event > seroma) gave an occurrence rate of (b)(4)(complaints vs sales).No trend requiring action was identified in this similar event review.4111 - communication/interviews: additional information was received on 02 aug 24 confirmed that the graft was patent and that no kink / twisting of the graft was observed.There was no damage observed during implantation.Atraumatic instruments like forceps were used and evidence of infection were noticed.The patient had pre-medical history of asthma and pneumonia.On 17 sep 24 it was confirmed that no leakage was reported from the junctions of the device.3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.No causal link between the event and device deficiency could be established.4117 - device not accessible for testing: the device remains implanted.Investigation findings (c).213: no device problem found: no causal link between the event and a device deficiency could be established.Investigation conclusions (d).4315: cause not established: no causal link between the device and the event could be established.Due to no scans/images/product return/ further information available for the event.
 
Event or Problem Description
On (b)(6) 2024, the surgery was successfully completed with vascular graft replacement (gelweave 4 branch graft).The patient was then discharged.On (b)(6) 2024, the patient underwent thoracotomy for suspected cardiac tamponade.Oozing of something similar to blood or seroma was observed around the gelweave valsalva graft.Hemostatic surgery was performed.Operation type: bentall, tar (understood to be total arterial revascularization) and cabg (understood to be coronary artery bypass graft) blood loss: unknown possibly device failure/ pre-existing condition/ procedure related patient outcome: the patient's condition was not serious.The patient has recovered.Follow up 1: this event is being submitted as a follow up #1 for mfg report number 9612515-2024-00054 to provide event closure information for (b)(4).

Brand Name
GELWEAVE
Common Device Name
GELWEAVE PRE-CURVED 4 BRANCH PLEXUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key19972593
Report Number9612515-2024-00054
Device Sequence Number7001497
Product Code DSY
UDI-Device Identifier05037881998459
UDI-Public05037881998459
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberUNKNOWN
Device Catalogue Number73261088/10SA-J
Device Lot Number25322527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown